MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY THE SYS 5000-FULL, ENG FP, INT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY THE SYS 5000-FULL, ENG FP, INT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-8018-SYS
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that 60-8018-sys, the sys 5000-full, eng fp, int was being used on 24nov23 and ¿cautery device would not start cauterizing for a leg vein harvest.The buttons repeatedly would not function.After a time trying to use the pencil, suddenly it started delivering energy intensely and caused a.5cm x1cm burn to the patient's shin near the operative site.Surgeon aware.¿.A good faith effort was made to obtain further information from the reporter; however the reporter has not responded to our attempts for information.This report is being raised on reported injury due to a burn of unknown degree to the patient.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.A device history record (dhr) review was not conducted as the device has been in the field greater than 12 months.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of 17 reports, regarding 17 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: dispersive electrodes and probes of monitoring, stimulating and imaging devices can provide paths for high frequency currents even if they are battery powered, insulated or isolated at 50/60 hz.The risk of burns can be reduced but not eliminated by placing the probes as far away as possible from the electrosurgical site and the dispersive electrode.Protective impedances incorporated in the monitoring leads may further reduce the risk of these burns.Needles should not be used as monitoring electrodes during electrosurgical procedures.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that 60-8018-sys, the sys 5000-full, eng fp, int was being used on (b)(6) 2023 and ¿cautery device would not start cauterizing for a leg vein harvest.The buttons repeatedly would not function.After a time trying to use the pencil, suddenly it started delivering energy intensely and caused a.5cm x1cm burn to the patient's shin near the operative site.Surgeon aware.¿ a good faith effort was made to obtain further information from the reporter; however the reporter has not responded to our attempts for information.This report is being raised on reported injury due to a burn of unknown degree to the patient.

Brand Name
THE SYS 5000-FULL, ENG FP, INT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18544162
Report Number3007305485-2024-00014
Device Sequence Number12990468
Product Code GEI
UDI-Device Identifier20653405040979
UDI-Public20653405040979
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60-8018-SYS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic